What medication can I have? - High Blood Pressu...

High Blood Pressure Support
1,777 members446 posts

What medication can I have?

Hello

I have been on Bendrofluathyazide 2.5mgs and Amlodipine 10mgs for a few years and got on well.

my BP has now risen and I was put on Ramipril. After six weeks I have terrible side effects from this and now nearly eight weeks after stopping that drug I am nearly free of the coughing, retching and itchy rash.

I was then changed to Losartan but had bad stomach problems which I put down to the Lactose in it. (I am coeliac as well as hypothoidist). I was then changed to Lercandipine 20mgs instead of the Amlodipine which I am getting on OK with.

However my BP is very high 185/81 so I have made another appointment to see GP.

Having talked to pharmacist and searched the patient information sheets online for all the names suggested I cannot see what can be suggested.

I am almost thinking that it is better to die from a heart attack than all the side effects from the medications!

Have you any suggestions please?

7 Replies
oldestnewest

Hi Kathleen

I can't claim to be an expert but you may see from my posts some time ago That I have BP problems and was on Ramipril for maybe 10 years. I was also on Simvastatin. I was constantly seeing my GP about the side effects but was never sure if they were down to Ramipril or Simvastatin. The side effects were muscle and joint pain and stiffness, very dry skin and rashes, coughing, headache and so on... My GP' response was always - you need to stay on the meds. The alternative is a stroke or heart attack - he said. about a year ago I decided to come off the statins anyway. I have tried to control my cholesterol by dies and life style changes. I am steady at around 5.8 which I know is still high but not worth the side effects of statins. I did change my GP and again discussed Ramipril. He said Ramipril was the first choice by GP's one main reason being its cheap. He put me on Candesarten which he likes because it provides good protection for the kidneys. I have found it to have fewer side effects and I can tolerate it better. I have experienced serious itching which I believe is a side effect but my GP does not agree. He referred me to a Dermatologist who I have been seeing for the last 8 months but has not found a cause or effective treatment for the itching. I still remain convinced it may be the Candesarten!!

Good Luck.

Reply

Thank you for your reply Yorkie66.

It is interesting to hear what reasons the doctors give for staying on the medications.

I wonder if they have tried them themselves to understand just how awful they are!

I will look up the patient information sheet for Candesartan to see what it says.

My itchy back is still driving me nuts!

Reply

Hiya. Ramipril. I was on that for a couple of years at 10mg. Not nice. When we moved house, different doctor. I am on Bendroflumethiazide. 2.5mg. Losartin 25mg and Amlodipine 10mg. As you are aware, all tablets have a side effect, the only one I seem to have is bits of joint pain whereas if it gets too much, paracetamol helps. My BP is good now. And has been for about 4 years. I hope you get sorted soon.

Reply

Thank you for your help.

Reply

I have been on ramipril for 20 years and have no side effects from its use. I also take amlodipne, bendroflumethiazide and doxazosin for my BP and atorvastatin for my Cholesterol. None of these meds give me any side effects. My BP and LDL/HDL are great.

Reply

Thank you Osidge

You must be one of the lucky ones then.

I have now gone back to Amlodipine and Bendrothiazide as before be cause even Lercandipine has caused a terrible itchy back!

Reply

I don’t think I am one of the lucky ones but one of the majority. People who have no problems with their meds will rarely mention them but people that do have problems do mention that. It will look then as though everyone has problems when they do not. Pleased you have found meds that work for you.

Reply

You may also like...